Alert archive / Kansas / River Flood Warnings in 2016

River Flood Warning 99, NWS Wichita, KS

October 6, 2016Wilson County, Kansas

NWS Wichita, KS issued this river flood warning at Oct 6, 2016, 8:25 PM CDT for Wilson County, Kansas. It took effect at Oct 7, 2016, 7:51 AM CDT. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
Oct 6, 2016, 8:25 PM CDT (01:25 UTC)
In effect from
Oct 7, 2016, 7:51 AM CDT
Expired
Oct 8, 2016, 3:00 PM CDT
In force
31 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

County Wilson County, KS

The radar

The Wichita radar (KICT), 149 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Verdigris River at Altoona (ATOK1). The gauge peaked at 20.57 ft at Oct 8, 2016, 7:00 AM CDT.

actionminormoderate510152010/0710/0810/09
Action stage
15 ft
Minor stage
19 ft
Moderate stage
21 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07166500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

992 
WGUS43 KICT 070125
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
825 PM CDT THU OCT 6 2016

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Verdigris River At Altoona affecting Wilson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC205-071525-
/O.NEW.KICT.FL.W.0099.161007T1800Z-161008T2000Z/
/ATOK1.1.ER.161007T1800Z.161008T0000Z.161008T0800Z.NO/
825 PM CDT THU OCT 6 2016

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Verdigris River At Altoona.
* From Friday afternoon until Saturday afternoon.
* At 7:45 PM Thursday the stage was 6.2 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday afternoon and 
  continue to rise to near 19.4 feet by Friday evening. The river 
  will fall below flood stage by Saturday morning.
* Impact...At 19.0 feet...Flooding of agricultural fields and gravel 
  road near the river bridge off of Highway 47 occurs. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Fri   Sat   Sun   
  Altoona            19.0   6.2  Thu 08 PM   19.4  11.5   4.9
    
&&
    
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
      3755 9557 3773 9584             

$$

KED
3 follow-up statements
697 
WGUS83 KICT 070652
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
152 AM CDT FRI OCT 7 2016

...The flood warning continues for the following river in Kansas...
 
  Verdigris River At Altoona affecting Wilson County.

  Verdigris River At Coffeyville affecting Montgomery County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC205-072052-
/O.EXT.KICT.FL.W.0099.161007T1251Z-161009T0140Z/
/ATOK1.1.ER.161007T1251Z.161008T0000Z.161008T1340Z.NO/
152 AM CDT FRI OCT 7 2016

The Flood Warning continues for
  The Verdigris River At Altoona.
* From this morning until Saturday evening.
* At  1:45 AM Friday the stage was 11.1 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 20.6 feet by this evening. The river will fall below 
  flood stage by Saturday morning.
* Impact...At 21.0 feet...Flood waters begin to threaten outlining 
  facilities of the city's water plant. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Altoona         19.0  11.1  Fri 02 AM   19.5    8.0    4.1
    
&&
     
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
      3755 9557 3773 9584             

$$

KSC125-072052-
/O.EXT.KICT.FL.W.0094.000000T0000Z-161010T1021Z/
/CFVK1.1.ER.161007T0808Z.161007T1200Z.161009T1621Z.NO/
152 AM CDT FRI OCT 7 2016

The Flood Warning continues for
  The Verdigris River At Coffeyville.
* Until late Sunday night.
* At 10:00 PM Thursday the stage was 16.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and 
  continue to rise to near 19.5 feet by this morning. The river will 
  fall below flood stage by late Sunday morning.
* Impact...At 20.0 feet...Both banks along the river lowlands will 
  overflow. The road floods along the intersection of South Buckeye 
  Street and Eldridge Street near the state line. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Coffeyville     18.0  16.0  Thu 10 PM   17.9   18.8    6.9
    
&&
     
LAT...LON 3714 9576 3700 9573 3700 9552 3713 9555


$$
432 
WGUS83 KICT 071335
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
835 AM CDT FRI OCT 7 2016

...The flood warning continues for the following river in Kansas...
 
  Verdigris River At Altoona affecting Wilson County.

  Verdigris River At Independence affecting Montgomery and Wilson 
  Counties.

  Verdigris River At Coffeyville affecting Montgomery County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC205-080335-
/O.EXT.KICT.FL.W.0099.000000T0000Z-161008T1938Z/
/ATOK1.1.ER.161007T2040Z.161008T0000Z.161008T0738Z.NO/
835 AM CDT FRI OCT 7 2016

The Flood Warning continues for
  The Verdigris River At Altoona.
* Until Saturday afternoon.
* At  8:01 AM Friday the stage was 16.1 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 19.5 feet by this evening. The river will 
  fall below flood stage by early Saturday morning.
* Impact...At 19.0 feet...Flooding of agricultural fields and gravel 
  road near the river bridge off of Highway 47 occurs. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Altoona         19.0  16.1  Fri 08 AM   18.2   12.8   12.0
    
&&
     
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
      3755 9557 3773 9584             

$$

KSC125-205-080335-
/O.EXT.KICT.FL.W.0100.161008T0138Z-161009T1540Z/
/IDPK1.1.ER.161008T0138Z.161008T1200Z.161009T0340Z.NO/
835 AM CDT FRI OCT 7 2016

The Flood Warning continues for
  The Verdigris River At Independence.
* From this evening until Sunday morning.
* At  8:00 AM Friday the stage was 26.5 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 33.8 feet by Saturday morning. The river will fall 
  below flood stage by late Saturday evening.
* Impact...At 36.0 feet...Some flooding of low lying areas and bottom
  land can be expected.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Independence    30.0  26.5  Fri 08 AM   33.8   25.7   21.7
    
&&
     
LAT...LON 3739 9573 3714 9576 3713 9555 3738 9558


$$

KSC125-080334-
/O.EXT.KICT.FL.W.0094.000000T0000Z-161009T0300Z/
/CFVK1.1.ER.161007T1146Z.161007T1800Z.161008T0900Z.NO/
835 AM CDT FRI OCT 7 2016

The Flood Warning continues for
  The Verdigris River At Coffeyville.
* Until Saturday evening.
* At  6:00 AM Friday the stage was 17.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast..Rise above flood stage this morning and continue to
  to rise to near 19.3 feet this afternoon. The river will fall below flood
  stage Saturday morning.
* Impact...At 20.0 feet...Both banks along the river lowlands will 
  overflow. The road floods along the intersection of South Buckeye 
  Street and Eldridge Street near the state line. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Coffeyville     18.0  17.0  Fri 02 AM   17.8   14.7    8.9
    
&&
     
LAT...LON 3714 9576 3700 9573 3700 9552 3713 9555


$$

JAS
834 
WGUS83 KICT 071906
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
206 PM CDT FRI OCT 7 2016

...The flood warning is cancelled for the following river in 
Kansas...
 
  Verdigris River At Altoona affecting Wilson County.
 
...The flood warning continues for the following river in Kansas...
 
  Verdigris River At Independence affecting Montgomery and Wilson 
  Counties.

  Verdigris River At Coffeyville affecting Montgomery County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC205-071936-
/O.CAN.KICT.FL.W.0099.000000T0000Z-161008T1938Z/
/ATOK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
206 PM CDT FRI OCT 7 2016

The Flood Warning is cancelled for
  The Verdigris River At Altoona.
* At  1:45 PM Friday the stage was 17.3 feet.
* Flood stage is 19.0 feet.
* Forecast...The river will crest below flood stage at 18.3 feet 
  early Saturday morning.
* Impact...At 19.0 feet...Flooding of agricultural fields and gravel 
  road near the river bridge off of Highway 47 occurs. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Altoona         19.0  17.3  Fri 02 PM   18.2   10.5   12.0
    
&&
     
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
      3755 9557 3773 9584             

$$

KSC125-205-080905-
/O.EXT.KICT.FL.W.0100.161008T1017Z-161009T2324Z/
/IDPK1.1.ER.161008T1017Z.161009T0000Z.161009T1124Z.NO/
206 PM CDT FRI OCT 7 2016

The Flood Warning continues for
  The Verdigris River At Independence.
* From late tonight until Sunday evening.
* At  1:00 PM Friday the stage was 25.8 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and 
  continue to rise to near 31.3 feet by Saturday evening. The river 
  will fall below flood stage by Sunday morning.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Independence    30.0  25.8  Fri 01 PM   30.2   29.9   21.7
    
&&
     
LAT...LON 3739 9573 3714 9576 3713 9555 3738 9558


$$

KSC125-080905-
/O.EXT.KICT.FL.W.0094.000000T0000Z-161008T2000Z/
/CFVK1.1.ER.161007T2100Z.161008T0000Z.161008T0200Z.NO/
206 PM CDT FRI OCT 7 2016

The Flood Warning continues for
  The Verdigris River At Coffeyville.
* Until Saturday afternoon.
* At  1:00 PM Friday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 18.1 feet by this evening. The river will 
  fall below flood stage by tonight.
* Impact...At 18.0 feet...Flooding of low-lying areas is expected, 
  especially along the left bank near the Water Plant. Further 
  upstream and downstream from the gage site the river spreads out 
  into the flood plain. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Coffeyville     18.0  17.9  Fri 01 PM   17.3   14.4   10.1
    
&&
     
LAT...LON 3714 9576 3700 9573 3700 9552 3713 9555


$$

JAS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Oct 6, 6:36 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Oct 6, 6:36 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
636 PM CDT THU OCT 6 2016

.SHORT TERM...(This evening through Sunday night)
Issued at 257 PM CDT Thu Oct 6 2016

Forecast highlights: Severe storms and heavy rain this afternoon-
evening, much cooler Friday, quiet weather through Sunday, and
periodic slight chances for showers/storms Sunday night through
next week.

Strong upper shortwave and associated strong cold front
interacting with a very moist and strongly unstable airmass will
support scattered to eventually widespread thunderstorms
developing this afternoon-evening. The greatest threat area will
be generally along/east of a line extending from Lincoln--Lyons--
Kingman--Harper, and generally along/west of the Flint Hills.
Storms are expected to develop by 3-4pm on that western fringe,
reaching Wichita metro around 5-6pm, and southeast Kansas by
7-9pm. Initial activity over central/south-central Kansas
along/west of the Flint Hills will have the greatest severe
potential, with strong instability and deep layer shear supporting
a few supercells capable of very large hail, damaging winds and
possibly a tornado or two. However, given strong cold frontal
forcing, threat should transition to a squall line or line
segments within the first 2-3 hours of initiation, with the
primary threats then becoming straight-line winds and marginally
severe hail, although given strong shear will likely still see
embedded rotating updrafts and isolated occurrences of larger
hail, along with the outside chance of an isolated tornado. Severe
threat should wane even more by 9pm generally east/southeast of
the Flint Hills given diurnal cooling and decreasing instability.
However, given heavy rainfall that already fell over southeast
Kansas this morning into the afternoon, additional heavy rainfall
could aggravate ongoing flooding concerns over southeast Kansas.
Will continue the flood watch over far southeast Kansas overnight.

Otherwise, quiet and cooler weather expected this weekend, as
high pressure settles south across Mid-America. Highs on Friday
will only be in the 60s, with lows Friday night reach around 40
degrees. Consequently, cannot rule out out patchy frost for low-
lying and sheltered area, but thinking coverage will be too sparse
to include in forecast.

.LONG TERM...(Monday through Thursday)
Issued at 257 PM CDT Thu Oct 6 2016

A handful of ripples within the zonal flow aloft should support a
periodic chances for showers/storms Sunday night/Monday, and again
Tuesday night/Wednesday. Likely not looking at widespread
activity, and lack of instability will likely preclude severe
storms. Temperatures will be seasonal in the 70s, with overnight
lows in the 40s and 50s this weekend into next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 636 PM CDT Thu Oct 6 2016

A few clusters/lines of thunderstorms will spread southeast of the
Kansas Turnpike this evening, along/ahead of an advancing strong
cold front. Thinking activity will spread east of the Wichita
metro by 01z/8pm, likely not clearing Chanute until around
06z/1am. Additionally, may see scattered post-frontal showers
develop across the area overnight, but nothing more than
scattered showers. Strong/gusty northwest winds will spread
southeast in wake of the cold front, along with a few hours of
MVFR ceilings at Russell--Great Bend-- Salina. Winds will
gradually slacken overnight, with sunny skies and modest north
winds Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    45  65  42  71 /  60   0   0   0
Hutchinson      42  64  40  71 /  10   0   0   0
Newton          43  63  41  70 /  40   0   0   0
ElDorado        44  64  41  71 /  80   0   0   0
Winfield-KWLD   47  65  41  71 /  80  10   0   0
Russell         37  65  39  73 /  10   0   0   0
Great Bend      37  66  39  73 /   0   0   0   0
Salina          41  65  39  72 /  10   0   0   0
McPherson       42  64  39  71 /  10   0   0   0
Coffeyville     50  66  41  73 /  80  20   0   0
Chanute         49  64  41  71 /  90  10   0   0
Iola            48  64  41  70 /  90  10   0   0
Parsons-KPPF    49  66  41  72 /  80  20   0   0

&&

.ICT Watches/Warnings/Advisories...
Flood Watch until 5 AM CDT Friday for KSZ069>072-093>096-098>100.

Wind Advisory until 9 PM CDT this evening for KSZ032-033-047>051-
067.

&&

SHORT TERM...ADK
LONG TERM...ADK
AVIATION...ADK
Hazardous weather outlook, Oct 6, 7:42 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
742 PM CDT THU OCT 6 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-080045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
742 PM CDT THU OCT 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS OF SOUTH
CENTRAL AND SOUTHEAST KANSAS THIS EVENING. WHILE DAMAGING WINDS
TO 70 MPH AND GOLF BALL SIZE HAIL WILL BE THE MAIN RISKS...
TORNADOES WILL REMAIN POSSIBLE EAST OF THE KANSAS TURNPIKE.
FLOODING AND FLASH FLOODING WILL ALSO REMAIN A CONCERN TONIGHT
EAST OF THE KANSAS TURNPIKE.

A PERIOD OF STRONG AND GUSTY NORTHWEST WINDS WILL USHER IN
MUCH COOLER AIR BEHIND A COLD FRONT THIS EVENING ACROSS CENTRAL
AND PART OF SOUTH CENTRAL KANSAS. PLEASE REFER TO THE WIND
ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW SHOWERS AND THUNDERSTORMS COULD AFFECT FAR SOUTHEAST KANSAS
INTO FRIDAY MORNING.

CHANCES FOR SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT
AND MONDAY...AND AGAIN TUESDAY NIGHT AND WEDNESDAY. WIDESPREAD
ACTIVITY AND STRONG OR SEVERE STORMS ARE NOT ANTICIPATED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY STILL BE NEEDED THIS EVENING EAST OF THE
KANSAS TURNPIKE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Local storm report, Oct 6, 7:08 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
708 PM CDT THU OCT 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     FLASH FLOOD      IOLA                    37.93N 95.40W
10/06/2016                   ALLEN              KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS FLOODING IN ROADWAYS WITH
            STRANDED VEHICLES.

0704 PM     FLASH FLOOD      LATHAM                  37.54N 96.64W
10/06/2016                   BUTLER             KS   FIRE DEPT/RESCUE

            LATHAM FIRE DEPARTMENT HAS A FOOT OF WATER RUNNING OVER
            THE ROAD JUST SOUTH OF THE CITY.

&&

VJP
Special weather statement, Oct 6, 7:18 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
718 PM CDT THU OCT 6 2016

KSZ092-093-070045-
SUMNER KS-COWLEY KS-
718 PM CDT THU OCT 6 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 745 PM CDT

* AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
  EXTENDING FROM BELLE PLAINE TO NEAR SOUTH HAVEN...AND MOVING EAST
  AT 40 MPH.

PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  WINFIELD...WELLINGTON...MULVANE...BELLE PLAINE...CALDWELL...
  OXFORD...UDALL...SOUTH HAVEN...GEUDA SPRINGS...ROCK...MAYFIELD...
  HUNNEWELL...RIVERDALE...PERTH AND WELLINGTON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3700 9780 3748 9746 3747 9685 3700 9717
TIME...MOT...LOC 0017Z 256DEG 36KT 3738 9726 3705 9745

KLEINSASSER
Special weather statement, Oct 6, 7:23 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
723 PM CDT THU OCT 6 2016

KSZ069>071-094-095-070100-
WOODSON KS-ELK KS-WILSON KS-GREENWOOD KS-BUTLER KS-
723 PM CDT THU OCT 6 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WOODSON COUNTY IN SOUTHEASTERN KANSAS...
  NORTHERN ELK COUNTY IN SOUTHEASTERN KANSAS...
  NORTHERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
  GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
  BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 800 PM CDT

* AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING NUMEROUS STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL
  EXTENDING FROM NEAR IOLA...TO 8 MILES EAST OF EUREKA...TO 6 MILES
  NORTHWEST OF LATHAM...AND MOVING EAST TO NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  EL DORADO...ANDOVER...AUGUSTA...ROSE HILL...EUREKA...DOUGLASS...
  TOWANDA...YATES CENTER...LEON...MADISON...TORONTO...HAMILTON...
  SEVERY...BUFFALO...FALL RIVER...NEOSHO FALLS...LATHAM...ROSALIA...
  BENEDICT AND CLIMAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH
CENTRAL... SOUTHEASTERN AND EAST CENTRAL KANSAS.

LAT...LON 3767 9553 3747 9652 3748 9715 3770 9715
      3809 9653 3809 9636 3817 9636 3816 9596
      3804 9596 3804 9552
TIME...MOT...LOC 0022Z 252DEG 47KT 3799 9543 3778 9615 3759 9675

KLEINSASSER
Special weather statement, Oct 6, 7:57 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
757 PM CDT THU OCT 6 2016

KSZ069>072-092>095-098-070130-
WOODSON KS-CHAUTAUQUA KS-ELK KS-WILSON KS-ALLEN KS-GREENWOOD KS-
SUMNER KS-BUTLER KS-COWLEY KS-
757 PM CDT THU OCT 6 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WOODSON COUNTY IN SOUTHEASTERN KANSAS...
  NORTHWESTERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
  ELK COUNTY IN SOUTHEASTERN KANSAS...
  NORTHWESTERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
  ALLEN COUNTY IN SOUTHEASTERN KANSAS...
  GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 830 PM CDT

* AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
  EXTENDING FROM 5 MILES SOUTHWEST OF IOLA...TO NEAR SEVERY...TO 5
  MILES EAST OF BURDEN...TO NEAR CHILOCCO...AND MOVING EAST AT 40
  MPH.

PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THESE STORMS...ALONG WITH VERY HEAVY RAINFALL AND LOCALIZED
FLOODING.

* LOCATIONS IMPACTED INCLUDE...
  ARKANSAS CITY...WINFIELD...IOLA...EUREKA...HUMBOLDT...
  YATES CENTER...OXFORD...HOWARD...LA HARPE...GAS...MORAN...BURDEN...
  MOLINE...SOUTH HAVEN...TORONTO...DEXTER...HAMILTON...SEVERY...
  GRENOLA AND ATLANTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
AND SOUTHEASTERN KANSAS.

LAT...LON 3700 9760 3817 9603 3817 9596 3804 9596
      3804 9508 3774 9509 3774 9573 3700 9676
TIME...MOT...LOC 0056Z 260DEG 34KT 3789 9550 3765 9619 3731 9665 3696
9710

KLEINSASSER
Local storm report, Oct 6, 8:13 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
813 PM CDT THU OCT 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             ARKANSAS CITY           37.07N 97.04W
10/06/2016  E0.75 INCH       COWLEY             KS   EMERGENCY MNGR

&&

ADK
Local storm report, Oct 6, 8:21 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
821 PM CDT THU OCT 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     FLASH FLOOD      CLIMAX                  37.72N 96.22W
10/06/2016                   GREENWOOD          KS   EMERGENCY MNGR

            WIDESPREAD FLOODING IS OCCURRING ACROSS GENERALLY THE
            SOUTHERN HALF OF GREENWOOD COUNTY. NUMEROUS RURAL ROADS
            ARE IMPASSABLE...ALONG WITH A HANDFUL OF COUNTY ROADS.
            ADDITIONALLY...WATER IS COVERING HIGHWAY 99 AND 400 IN
            SPOTS.

&&

ADK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 7:18 PM CDTSpecial Weather StatementICTSumner27 min
Oct 6, 7:23 PM CDTSpecial Weather StatementICTButler, Greenwood, Woodson37 min
Oct 6, 7:30 PM CDTSevere Thunderstorm WarningICTGreenwood10 min
Oct 6, 7:57 PM CDTSpecial Weather StatementICTAllen, Cowley, Elk, Greenwood, Woodson33 min
Oct 6, 8:24 PM CDTRiver Flood WarningICTWilson52 hr
Oct 6, 8:42 PM CDTSpecial Weather StatementICTAllen, Chautauqua, Elk, Wilson33 min
Oct 6, 9:21 PM CDTFlash Flood WarningICTChautauqua, Elk, Labette, Montgomery, Neosho, Wilson5 hr
Oct 7, 1:53 AM CDTRiver Flood WarningICTMontgomery, Wilson66 hr
Oct 7, 11:08 AM CDTAreal Flood WarningICTAllen, Cowley, Greenwood, Neosho, Wilson, Woodson24 hr
Oct 7, 12:24 PM CDTAreal Flood WarningICTCowley, Labette24 hr

Nearby

River Flood Warnings in Kansas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.